Matt210 - Viewing Profile: Posts - Depersonalization Community

Jump to content


Please Read the Community Forum Guidelines Before Posting.


Matt210

Member Since 15 Aug 2004
Offline Last Active Sep 18 2020 09:47 AM
-----

Posts I've Made

In Topic: Hello Old Friends...!

07 July 2010 - 08:30 PM

I want to ask you about Klonopin. I talked to my psychiatrist about it and he prescribed it to me. He wanted me to take .5mg 4x a day! With possibly taking 1mg for the 4th one at night for sleep. After research I decided to just take .5 or 1mg at night for sleep and not take it during the day. I've taken .5 a couple times during the afternoon just to see. I saw him again today and he is really wanting me to follow his original plan. 4x a day and try to get outside more and go do things. He said I wont get addicted and he'll help with that, where we kind of burst with it and then taper off over time, but that I may need that initial burst to get me going.

How does that sound to you? I don't really know that klonopin is going to have me out singing in the rain or anything. On the average I kinda stick to myself, and hten occasionaly i'll go do whatever I want. I would figure I'd just take it then instead of being on it all the time...

Any advice is appreciated.


Hey,

I'm no doctor so take my advice with a grain of salt, but your doctors plan sounds like a bad idea to me.

First - if you are taking 2mg of Klonopin daily you WILL get addicted. Addiction varies from person to person but I can assure you it will be difficult to get off it.

That being said, addiction is often a risk people are willing to take if they are seeing the benefits.

The second thing I take issue with in terms of your docs idea is starting high and bringing you down slowly - absolutely if you are coming off you will need to taper super slow. But if you are treating anxiety and DP you may need benzos for a while. You will develop a tolerance and have to increase your doses to get the same result - so why START high?

My advice would be to take a low dose - maybe once in the morning and once in the evening and see if you feel improvement. If you feel you are getting some improvement and could benefit from a higher dose THEN take the next step.

Hopefully this makes sense to you. I found benzos extremely effective - but my DP was strongly anxiety driven. They may or may not work for you.

Edit: I also should have said that many people I know (including me now) take benzos exactly as you said : when needed. If you aren't living in a constant state of terror like I was, this might also be the best course for you.

In Topic: Hello Old Friends...!

07 July 2010 - 06:18 PM

Thats awesome!




:unsure:


Not sure why the 'unsure' face. Perhaps you are questioning if it means they have been locked up in an asylum or something?

I can assure you that any of them i've talked to through e-mail, messengers, etc. to indeed moved on with their lives - DP free.

In Topic: Hello Old Friends...!

07 July 2010 - 06:16 PM

BTW how long did it take u to shake the DP?


I had two separate bouts of it (as well as it always lingering around on and off whenever my anxiety peaks). The worst was about a two year period early in University where I did not feel that any of my surroundings were real. I was dropped down the 'Alice in Wonderland' rabbit hole so to speak.

It was a horrific and traumatic experience. I was always convinced I was never going to get better, and I was also convinced that my condition was worse than anyone else's on this board. That no one else could possibly be suffering the way I was and still seem so calm on here.

Anyways - It was a long and slow process. There was no 'A HA, ITS GONE' moment. It just slowly went from me spending all my day feeling unreal and analyzing how real I felt, to only noticing it a few times a day, until one point I looked back to the past and could hardly even remember what it felt like to have DP/DR anymore. I was so engaged and involved in my reality that DP/DR was just forgotten. Never would I ever have believed that was possible.